MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGSDL45CTVT
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on an open left lobectomy, the device was fired at the firing speed of zone 2.When the jaws were removed from the blood vessel after the liver vein resection, no staple was found to be placed at all.Only the knife advanced and bleeding was seen.Suturing was performed on the liver vein and stopped the bleeding.The blood loss was 500cc or more.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the reload was fully fired with the interlock engaged.The anvil was bowed and the clamping mechanism was deformed.Staple pushers were sub flush with the cartridge.Evidence of loaded staples were found on the cartridge.Functionally, the reload was loaded into a representative instrument.The interlock was overridden and the reload was applied to test media.Test media could be seen bunching during knife advancement.Test media was transected.The interlock was tested and found to function properly.It was reported that the staples did not deploy from the stapler after the handle was squeezed.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the device had damage to the cutting edge of the knife blade.The product analysis noted evidence that the device was not used as intended.This issue may occur if the device was applied on over indicated tissue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: always select a reload with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.Ensure tissue has not extended (extruded) beyond the tissue stop proximally.Tissue forced into the instrument beyond the tissue stop may be transected without stapling.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.The use of curved tip reloads is contraindicated on tissue or structures that cannot fit completely within the jaws proximal to the transitional angle of the curved tip.Placement of tissue proximal to the tissue stops (on the reload) may result in stapler malfunction.Any tissue extending beyond the cut line will not be transected.In case of a curved tip reload, ensure that the tissue/vessel to be transected does not extend beyond the black cut line on the reload.The device will only cut to the black cut line.Tissue contained within the jaws distal to this line will not be transected.The curved tip reload cannot be used for blunt dissection with the introducer attached.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key11690166
Report Number1219930-2021-01547
Device Sequence Number2936038
Product Code GDW
UDI-Device Identifier10884521741843
UDI-Public10884521741843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberSIGSDL45CTVT
Device Catalogue NumberSIGSDL45CTVT
Device Lot NumberN0L0405UY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;